Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 29, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 30, 2008, 3:47 AM CST for 17 counties in Nebraska. It took effect at Dec 30, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 30, 2008, 9:00 AM CST
- Expired
- Dec 30, 2008, 5:59 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 300947 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CST TUE DEC 30 2008 NEZ039>041-046>049-060>064-075>077-086-087-301800- /O.NEW.KGID.WI.Y.0029.081230T1500Z-081231T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 347 AM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A SURFACE COLD FRONT CROSSING THE REGION WILL BRING NORTHWESTERLY WINDS THIS MORNING...WITH SPEEDS INCREASING TO 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. THESE WINDS WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE TAPERING OFF THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 301743 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1143 AM CST TUE DEC 30 2008 NEZ039>041-046>049-060>064-075>077-086-087-310000- /O.CON.KGID.WI.Y.0029.000000T0000Z-081231T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 1143 AM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON IN WAKE OF A COLD FRONT THAT PASSED THROUGH THE AREA THIS MORNING. THE WINDS ARE EXPECTED TO TAPER OFF AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 302359 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CST TUE DEC 30 2008 NEZ039>041-046>049-060>064-075>077-086-087-310100- /O.CAN.KGID.WI.Y.0029.000000T0000Z-081231T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 559 PM CST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STARTED TO DECREASED THIS EVENING AND THIS TREND WILL CONTINUE. NORTH WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 MPH CAN BE EXPECTED THROUGH 9 PM. AFTER THAT...WINDS SHOULD BE IN THE 10 TO 20 MPH RANGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 30, 12:30 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 30, 12:30 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1230 AM CST TUE DEC 30 2008 .AVIATION...06Z KGRI TAF. VFR CONDITIONS FORECAST. CLEAR SKIES TO CONTINUE OVERNIGHT. A COLD FRONT WILL PASS QUICKLY THROUGH THE AREA IN THE MORNING. BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL BLOW AT NEAR WIND ADVISORY CRITERIA. THERE WILL ALSO BE SOME SCATTERED SC WITH THE COLD AIR ADVECTION. NOT EXPECTING ANY CIGS AT THIS TIME. THE WINDS WILL START TO SLOW DOWN TOWARD THE END OF THE FORECAST PERIOD. && PREV DISCUSSION... /ISSUED 331 PM CST MON DEC 29 2008/ SHORT TERM...THROUGH 12Z WEDNESDAY. MAIN FORECAST CHALLENGES ARE WINDS AND TEMPERATURES ON TUESDAY. SURFACE RIDGE AXIS HAS BEEN SHIFTING STEADILY EAST ACROSS THE DAKOTAS AND NEBRASKA TODAY...HELPING TO PUSH A WEAK SURFACE COLD FRONT SOUTH THROUGH THE CWA TO NEAR THE KS/NE STATE LINE EARLY THIS AFTERNOON. TEMPS HAVE STEADIED OUT BEHIND THE WEAK BOUNDARY AFTER A QUICK RISE DURING THE LATE MORNING/EARLY AFTERNOON. STILL A VERY MILD DAY BY LATE DECEMBER STANDARDS WITH TEMPS RANGING FROM THE LOWER 40S IN THE NORTH TO MID 50S IN NORTH CENTRAL KS. AFTERNOON WATER VAPOR IMAGERY SHOWS A ZONAL FLOW IN PLACE FROM THE WEST COAST THROUGH THE CENTRAL CONUS...WITH THE ORTHOGONAL FLOW TO THE ROCKIES GENERATING SOME MOUNTAIN WAVE CIRRUS FROM NORTHEAST CO/NORTHWEST KS NORTH THROUGH WESTERN NE INTO THE DAKOTAS. THE AFOREMENTIONED SURFACE RIDGE WILL CONTINUE SHIFTING EAST THIS EVENING...WHILE LOW PRESSURE DEEPENS OVER THE HIGH PLAINS AHEAD OF A MID/UPPER SHORTWAVE MOVING FROM THE PAC NW THROUGH THE NORTHERN ROCKIES AND EVENTUALLY INTO THE NORTHERN PLAINS TUESDAY MORNING. THIS WILL CAUSE SURFACE WINDS TO VEER AROUND TO THE SOUTHEAST THIS EVENING. THE SURFACE LOW SLIDES SOUTHEAST FROM WESTERN SD INTO SOUTHEAST SD/NORTHEAST NE OVERNIGHT INTO EARLY TUESDAY MORNING...SENDING A SURFACE TROUGH THROUGH BETWEEN 06-12Z SWITCHING WINDS TO THE WEST...WITH THE COLD FRONT THEN COMING THROUGH TUESDAY MORNING. THE SOUTHERLY FOLLOWED BY WESTERLY SURFACE FLOW OVERNIGHT WILL KEEP TEMPS MILD. WILL ALSO SEE CIRRUS INCREASING FROM THE WEST TONIGHT...WITH THE THICKER COVER EXPECTED OVER THE NEBRASKA PORTION OF THE CWA. THE COLD FRONT BLASTS THROUGH TUESDAY MORNING...WITH GUSTY NORTHWEST WINDS KICKING UP BEHIND IT. MAY END UP NEEDING A WIND ADVISORY FOR AT LEAST PORTIONS OF THE CWA FROM LATE MORNING THROUGH THE AFTERNOON HOURS AND WILL CONTINUE TO HIGHLIGHT IN THE HWO. MOST FAVORABLE AREA LOOKS TO BE ACROSS THE NORTHEAST CWA DUE TO HIGHEST PRESSURE RISES BEHIND THE FRONT...TIGHTEST GRADIENT...AND STRONGER WINDS ALOFT...BUT THE WHOLE CWA LOOKS TO BE CLOSE. WILL HOLD OFF ON ISSUING A SECOND PERIOD ADVISORY AT THIS POINT AND GIVE THE MID SHIFT ANOTHER LOOK AT THINGS BEFORE PULLING THE TRIGGER ON POSSIBLE HEADLINE. TEMPERATURES ARE TRICKY TOMORROW WITH THE FRONT MOVING THROUGH. WILL PROBABLY SEE HIGHS MET AROUND MIDDAY BEFORE STEADYING OUT OR FALLING LATER IN THE DAY PER PERSISTENT CAA. WILL AIM HIGHS IN THE UPPER 30S NORTH TO NEAR 50F SOUTH. NOT EXPECTING ANY PRECIP WITH THE FRONT AS MID/UPPER FORCING WITH SHORTWAVE STAYS NORTH/NORTHEAST OF THE AREA AND FORECAST SOUNDINGS ARE RATHER MOISTURE STARVED. COLDER TEMPS ARE IN STORE FOR TUESDAY NIGHT AS SURFACE HIGH PRESSURE SLIDES ACROSS THE AREA. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. THIS FORECAST PERIOD IS HEADLINED BY THE LACK OF ANY LARGE SCALE WEATHER MAKER...AND THE DAILY UPS AND DOWNS OF TEMPERATURES THANKS TO AT LEAST 2 STRONGER COLD FRONTAL PASSAGES. REGARDING TEMPERATURES...FORECASTING THE INTRICACIES OF THE DAILY CHANGES IS VERY DIFFICULT...GIVEN ANY CHANGES IN FRONTAL TIMING AND CLOUD COVER WHICH MAY DEVELOP. THE TREND WILL BE FOR TEMPERATURES TO SLOWLY DECLINE INTO THE WEEKEND SO THAT BY SUNDAY/MONDAY...DAILY HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS...AND GENERALLY IN THE 30S. UNTIL...TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL. AS FOR PRECIPITATION...CONTINUED THE VERY SMALL RISK OF FLURRIES THURSDAY EVENING AS THE GFS DEFINES A BRIEF PERIOD OF FRONTOGENESIS ACROSS THE SOUTHERN CWFA. THIS LOOKS IFFY AT BEST...AND WAS A DOWNGRADE FROM THE SMALL CHANCE FOR LIGHT SNOW IN THE PREVIOUS FORECAST. ALSO...THE CHANCE OF FLURRIES...IF AT ALL...LOOKS MORE LIKELY IN THE SOUTHERN CWFA. THE NEXT FRONT WILL IMPACT THE CWFA ON SATURDAY...AND WHILE THE GFS HAS TRIED TO DEVELOP A BIT OF QPF...THAT TOO LOOKS PRETTY SKETCHY AND WAS NOT INCLUDED IN THE FORECAST. THE 12Z CANADIAN AND PRIOR ECMWF DON/T REALLY SUPPORT MUCH OF ANYTHING AT THIS POINT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HEINLEIN
Hazardous weather outlook, Dec 29, 4:31 AM CST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 431 AM CST MON DEC 29 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 431 AM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL PASS THROUGH THE CENTRAL PLAINS DURING THE MORNING HOURS ON TUESDAY...BRINGING INCREASED NORTHWESTERLY WINDS TO THE OUTLOOK AREA. WIND SPEEDS ARE EXPECTED TO APPROACH 30 MPH WITH GUSTS NEAR 40 MPH...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS...BEFORE TAPERING OFF TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.